| Model Number |
N/A |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/27/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, false reactive (positive) advia centaur® toxoplasma g assay patient result.Quality control results were within acceptable ranges at the time of the incident.For additional testing information, the patient sample was tested on an advia centaur xp system and atellica im system, resulting reactive (positive).The sample was treated with heterophilic blocking tube (hbt), resulting reactive (positive) on the atellica im system.Siemens is investigating.The instruction for use (ifu) states in the limitations section: "specimens collected in the early stages of infection may have igg levels that are classified as negative.In geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results.".
Event or Problem Description
A false reactive (positive) advia centaur® toxoplasma g assay result was obtained by the customer on a patient sample.The customer performed repeat testing on the same sample with two alternate toxoplasma igg test methods, resulting nonreactive (negative).A nonreactive (negative) toxoplasma igg result was reported to the physician(s) as the corrected result.There are no known reports that treatment was altered or prescribed or adverse health consequences due to the discordant, false reactive (positive) advia centaur® toxoplasma g assay result.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00149 initial report on (b)(6) 2021 for a false positive advia centaur xpt toxoplasma igg (toxo g) result.24-feb-2021: additional information: the customer did not inform the fda of the incident.E4 has been updated from "unknown" to "no".The initial discordant patient result was not reported to the physician(s) and was questioned by the customer.The customer's contact information has been provided and the contact and phone number has been added to e1.The customer has been running with toxoplasma igg reagent lot 265 for ~2 months and runs ~ 64 samples per day.The blood collection tube type is sst tube with gel.Test samples are transported at room temperature (~20°c) from the physician(s) to the laboratory.Patient blood samples are centrifuged for 10 minutes at an rpm of 2200g prior to being run on the instrument.Processed samples are stored afterwards in a sample rack in the refrigerator for potential rerun requests.The patient sample when run on the atellica im system for additional information was tested with reagent lot 266.Siemens continues to investigate.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00149 initial report on (b)(6) 2021 for a false positive advia centaur xpt toxoplasma igg (toxo g) result.; mdr 1219913-2021-00149 supplemental report 1 was filed on 18-mar-2021 for additional information.04-may-2021 - additional information: siemens initiated an internal study of 100 patient samples of which fifty (50) are normal patient samples from siemens and fifty (50) are patient samples from france.The patient samples from france for the internal study were purchased by siemens from an approved supplier and french acquisition company ((b)(6)).The samples have been run on advia centaur xp toxoplasma igg (toxo g) reagent lots 265, 267 and atellica im toxoplasma igg (toxo g) reagent lot 264.Due to reagent lot 263 expiration, this reagent lot has not been included.Overall, from the 100 samples tested in total, 4 samples produced different results (3 equivocal/positive, 1 equivocal/negative).Based on the number of negative results the customer tested with reagent lots 264 and 266, the calculated specificity is for reagent lot 264 is 99.8% (446/447) and 99.9% (1839/1840) for reagent lot 266.Per the instructions for use (ifu), the resolved specificity from 3 studies is 99.3%.Siemens has requested the patient sample and continues to investigate.The customer contact and phone number that was not provided initially has been added to e1 of this report.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00149 initial report on 18-feb-2021 for a false positive advia centaur xpt toxoplasma igg (toxo g) result.; mdr 1219913-2021-00149 supplemental report 1 was filed on 18-mar-2021 for additional information; mdr 1219913-2021-00149 supplemental report 2 was filed on 26-may-2021 for additional information.12-nov-2021 additional information: siemens performed an internal study with multiple advia centaur xp (toxo g) and atellica im toxoplasma igg (toxo g) reagent lots.A total of 145 patients were screened across 2 platforms with advia centaur xp toxo g reagent lots 265 and 273 and atellica im toxo g reagent lot 264 and 272.Out of the 145 patients, 144 showed consistent (reactive/equivocal or nonreactive/equivocal) results across both platforms.Siemens continues to investigate.
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00149 initial report on 18-feb-2021.Mdr 1219913-2021-00149 supplemental report 1 was filed on 18-mar-2021; mdr 1219913-2021-00149 supplemental report 2 was filed on 26-may-2021, and mdr 1219913-2021-00149 supplemental report 3 was filed on 07-dec-2021.Additional information - 06-april-2022.An outside the us customer observed a false reactive (positive) advia centaur® toxoplasma g result on a patient's sample.The customer performed repeat testing on the same sample with two alternate toxoplasma igg test methods, resulting nonreactive (negative).Conflicting information was received in regards to whether the patient was pregnant.The customer tested the sample with a heterophilic blocking tube (hbt), and the result was still reactive post treatment using the advia centaur xpt txog assay.Siemens reviewed the customer's calibration and it was comparable with release data, while qc recovery was within peer and insert ranges.Siemens ran 100 patient samples in replicates of 3 with advia centaur xp lots 265 and 267 and there were no lot-to-lot differences based on the results.In addition, 145 patients were screened with reagent advia centaur xp lots 265 and 273 and 144 showed consistent (reactive/equivocal or nonreactive/equivocal) results across lots.The customer returned the sample and it was tested for human anti-mouse igg antibodies (hama) interference with a manual elisa kit and the sample resulted with low levels of hama.The sample was also tested with an anti-nuclear antibodies (ana) and anti-mitochondrial antibodies (ama) kit and did indicate an interference with these.Additional testing was performed on the advia centaur with a ready pack with p30 absent from the lite reagent.All controls showed a nonreactive dose response while the patient showed a reactive dose response, suggesting that the interferent is a protein mimicking the t.Gondii p30 membrane protein.The customer's sample with enough volume was purified and sequenced.The most abundant protein in the patient sample was apob-100.Apob-100 is regularly present in the general human population.For this to be the interferent, discordance would be observed at a much higher rate.Together this suggests that the interferent is "apob-like", not apob-100 specifically.The customer's approximate specificity for lot 265 was calculated to be 1000/1002= 0.998 x100= 99.8%.The relative specificity results from the 3 studies in the advia centaur xpt toxoplasma g instructions for use (ifu) (10629904_en rev.Ac, 2020-02) range from 99.3% - 99.8%.Based on the available information advia centaur xpt toxoplasma igg (txog) lot 265 is performing as intended and a product performance issue has not been identified.Customer is operational and no further action required.In section h6, investigation findings, and investigation conclusion codes were updated based on the investigation results.